# SDR 99ZZZX721

- Difficulty date: June 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N575DM
- Make and model: Piper PA-28-151
- Aircraft serial: 287715165
- System (JASC): 3252 · Shimmy Damper
- Part: Shimmy Dampener
- Condition: Worn
- Location: Nlg
- Part time: 7,854 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND SHIMMY DAMPENER ROD END BROKE OFF AND MOUNT BOLT BADLY WORN (ALMOST IN TWO) AND BOLT BENT ALMOST 90 DEGREES.  THIS WAS DISCOVERED DURING ROUTINE MAINTENANCE DUE TO STRANGE ANGLE OF SHIMMY DAMPENER.  WHEN PART WAS CHANGED, DISCOVERED IT HAD BEEN BROKEN FOR SOME TIME AND FINALLY BROKE COMPLETELY.  THIS LET THE SHIMMY JUST HANG THERE NOT DOING ANYTHING. SUBMITTER SUSPECTED PART BROKE DUE TO OLD AGE AND THAT THIS AREA AND COMPONENTS HAD NOT BEEN PROPERLY INSPECTED FOR SOME TIME EVEN THOUGH ENG MOUNT HAD BEEN CHANGED RECENTLY FOR REASONS UNKNOWN.
